An older adult with heart failure is scheduled to receive di… | MyMerci
More questions like thisTry ›
Medication Administration

An older adult with heart failure is scheduled to receive digoxin. The apical pulse is 54/min and irregular, and the client reports nausea and seeing yellow halos. Which action should the nurse take?

Explanation
An apical pulse below 60/min, irregular rhythm, nausea, and yellow halos suggest possible digoxin toxicity or unsafe administration. The nurse should hold the medication and notify the provider. Giving the dose or relying only on a radial pulse could worsen bradycardia and toxicity.
Next question on this topicBefore giving a scheduled dose of digoxin, the nurse obtains an apical pulse of 54/min in …
Browse all questions No login required

Master the NCLEX-RN with MyMerci

Thousands of NCLEX-style questions with detailed rationale — in your language. Track your progress and study smarter.

Start for free

For study reference only. Always follow current clinical guidelines and your institution’s protocols.